Hail, Crook
- When
- July 24, 5:20 PM MST
- Where
- Crook County, 2 mi W of Beulah
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.533, -104.117
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 24, 1:15 PM MST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
215 PM MDT SUN JUL 24 2005
.DISCUSSION...AT 19Z SFC MAP SHOWS WK SFC LOW IN NWRN SD WITH SFC
TROF EXTENDING SOUTHWESTWARD INTO NE WY AND EASTWARD ALONG SD/ND
BORDER. BEST INSTABILITY...THETA-E RIDGE AND BEST THETA-E ADV
EXTENDS ALONG THIS BOUNDARY FM NE WY THRU NRN HALF OF BLACK HILLS
INTO NWRN SD...CU FIRING UP IN BLK HILLS AND TSTMS HAVE ALREADY
DVLPD JUST NORTH OF BOUNDARY IN SRN ND. WOULD EXPECT STORMS TO CONT
TO DVLP THRU THIS AREA OVR NEXT SEVERAL HOURS WITH SVR WX LIKELY
THIS AFT AND EVENING.
ANOTHER S/W WILL MV THRU FORECAST AREA OVERNIGHT...GOOD THETA-E ADV
AND OMEGA WILL CONT TO PROD SCT SHWS/TSTMS THRU THE NIGHT. ON MON
CDFNT IS EXPECTED TO MV THRU FA EARLY. THE TIMING OF FRONT WL BE
CRITICAL TO WHAT THE HIGH TEMPERATURE WILL BE FOR THE DAY. CHC OF
TSTMS WILL CONTINUE THROUGH THE DAY AND INTO TUESDAY. WITH THE COOL
AIR PUSHING IN...EXPECT BELOW NORMAL TEMPS FOR A CHANGE ON TUES.
UPPER LEVEL RIDGE THEN STARTS TO BUILD BACK IN FOR WED/THU WHICH
WILL BRING DRY WX AND A SLOW WARMING TREND BACK TO ABV NORMAL TEMPS
BY THURS.
EXTENDED...UPPER LEVEL RIDGE OVER THE GREAT BASIN WILL SLIDE EAST
INTO THE CENTRAL ROCKIES LATE IN THE WEEK. THIS WILL BRING WARM AND
MAINLY DRY WEATHER BACK TO THE NORTHERN PLAINS. WILL CONTINUE TO
KEEP FORECAST DRY THURSDAY THRU SUNDAY...THOUGH ISOLATED STORMS LOOK
POSSIBLE FRIDAY NIGHT AND AGAIN SUNDAY NIGHT...AS A COUPLE OF WEAK
UPPER LEVEL TROUGHS TEMPORARILY BREAK DOWN THE UPPER RIDGE. AT THIS
POINT...THE CHANCES LOOK LOW ENOUGH TO KEEP MENTION OUT.
&&
.AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE THIS
AFTERNOON...MAINLY OVER AND WEST OF THE BLACK HILLS...THEN SPREADING
NORTH AND EAST BY THIS EVENING...AFFECTING ALL TWEB ROUTES THROUGH
MIDNIGHT. VFR CONDITIONS TO CONTINUE AT KRAP AND KGCC WITH VICINITY
THUNDERSTORMS THROUGH LATE EVENING.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...SEVERE THUNDERSTORM WATCH 671 UNTIL 900 PM MDT FOR WEST-CENTRAL
AND NORTHWESTERN SOUTH DAKOTA.
WY...SEVERE THUNDERSTORM WATCH 671 UNTIL 900 PM MDT FOR CROOK COUNTY
IN NORTHEASTERN WYOMING...
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MDT SUN JUL 24 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MDT (730 AM CDT) SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING...ALONG WITH WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. AN UPPER LEVEL SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS WILL INITIATE THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST WYOMING AND THE BLACK HILLS THIS AFTERNOON...AND THEN SPREAD EASTWARD THROUGHOUT THE REST OF THE AFTERNOON AND INTO THE EVENING. THE AREA WITH THE BEST CHANCES FOR SEVERE WEATHER WILL BE SOUTH OF A LINE FROM BUFFALO TO FAITH. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY FOR NORTHEAST WYOMING...ALONG WITH SOUTHERN AND CENTRAL SOUTH DAKOTA. THE AREA WITH THE GREATEST RISK WILL BE ALONG AND SOUTH OF A LINE FROM CAMP CROOK TO PHILIP TO WINNER. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. THE CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR PARTS OF THE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
525 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 15 WNW LODGEPOLE 45.89N 102.95W
07/24/2005 0.75 INCH HARDING SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
527 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 17 E LUDLOW 45.83N 103.03W
07/24/2005 0.75 INCH HARDING SD PUBLIC
0225 PM HAIL 8 N RALPH 45.89N 103.07W
07/24/2005 0.75 INCH HARDING SD PUBLIC
0230 PM TSTM WND GST 1 N RALPH 45.79N 103.07W
07/24/2005 70 MPH HARDING SD CO-OP OBSERVER
0235 PM TSTM WND GST 15 WNW LODGEPOLE 45.89N 102.95W
07/24/2005 60 MPH HARDING SD PUBLIC
0235 PM HAIL 12 NW LODGEPOLE 45.93N 102.84W
07/24/2005 0.75 INCH PERKINS SD PUBLIC
0240 PM HAIL 15 WNW LODGEPOLE 45.89N 102.95W
07/24/2005 0.75 INCH HARDING SD PUBLIC
0255 PM HAIL LEMMON 45.94N 102.16W
07/24/2005 0.75 INCH PERKINS SD CO-OP OBSERVER
0355 PM TSTM WND GST 12 SE BUFFALO 45.46N 103.37W
07/24/2005 70 MPH HARDING SD PUBLIC
WINDOWS BLOW OUT OF HOUSE. NUMEROUS TREES DOWN.
0415 PM HAIL 1 N RALPH 45.79N 103.07W
07/24/2005 0.75 INCH HARDING SD CO-OP OBSERVER
0425 PM HAIL 3 S HARDING 45.35N 103.83W
07/24/2005 0.88 INCH HARDING SD PUBLIC
0500 PM HAIL 10 W SUNDANCE 44.40N 104.58W
07/24/2005 1.00 INCH CROOK WY PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
545 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 7 NNW ZEONA 45.28N 102.98W
07/24/2005 0.75 INCH HARDING SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
601 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 18 NNW BELLE FOURCHE 44.92N 103.99W
07/24/2005 70 MPH BUTTE SD TRAINED SPOTTER
0557 PM HAIL 18 NNW BELLE FOURCHE 44.92N 103.99W
07/24/2005 0.88 INCH BUTTE SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
615 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST SUNDANCE 44.40N 104.37W
07/24/2005 60 MPH CROOK WY TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
620 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 11 ENE COLONY 44.96N 103.96W
07/24/2005 60 MPH BUTTE SD TRAINED SPOTTER
0605 PM HAIL 11 ENE COLONY 44.96N 103.96W
07/24/2005 0.75 INCH BUTTE SD TRAINED SPOTTER
&&
LCZEPYHAThe Rapid City radar (KUDX), 112 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463108, 5463109.